Alert archive / Illinois / River Flood Watches in 2021
River Flood Watch 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood watch at May 16, 2021, 8:15 PM CDT for Hancock County, McDonough County, Illinois. It took effect at May 18, 2021, 8:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 8:15 PM CDT (01:15 UTC)
- In effect from
- May 18, 2021, 8:00 AM CDT
- Expired
- May 17, 2021, 8:50 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Colmar (CLMI2). The gauge peaked at 22.18 ft at May 18, 2021, 8:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05584500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
297
WGUS63 KDVN 170115
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
815 PM CDT Sun May 16 2021
...The National Weather Service in Quad Cities IA IL has issued a
Flood Watch for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued late tonight.
&&
ILZ034-035-170915-
/O.NEW.KDVN.FL.A.0008.210518T1300Z-210521T0400Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT Sun May 16 2021
The National Weather Service in Quad Cities has issued a
* Flood Watch for
the La Moine River at Colmar.
* From Tuesday morning to Thursday evening.
* At 7:45 PM CDT Sunday the stage was 11.1 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Tuesday morning.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
Speck4 follow-up statements
826
WGUS63 KDVN 170829
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
329 AM CDT Mon May 17 2021
...The Flood Watch continues for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued this morning.
&&
ILZ034-035-171630-
/O.CON.KDVN.FL.A.0008.210518T1300Z-210521T0400Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
329 AM CDT Mon May 17 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From Tuesday morning to Thursday evening.
* At 3:00 AM CDT Monday the stage was 11.3 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow morning.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
Ervin724
WGUS63 KDVN 171428
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
928 AM CDT Mon May 17 2021
...The Flood Watch continues for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued this afternoon.
&&
ILZ034-035-172230-
/O.EXT.KDVN.FL.A.0008.210518T2200Z-210520T0712Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CDT Mon May 17 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From Tuesday afternoon to late Wednesday night.
* At 8:45 AM CDT Monday the stage was 12.8 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow afternoon.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
08457
WGUS63 KDVN 171951
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
251 PM CDT Mon May 17 2021
...The Flood Watch continues for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued this evening.
&&
ILZ034-035-180400-
/O.CON.KDVN.FL.A.0008.210518T2200Z-210520T0712Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
251 PM CDT Mon May 17 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From Tuesday afternoon to late Wednesday night.
* At 1:45 PM CDT Monday the stage was 15.2 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow afternoon.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
McClure420
WGUS63 KDVN 180150
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
850 PM CDT Mon May 17 2021
...The Flood Watch is replaced with a River Flood Warning for the
following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
ILZ034-035-180300-
/O.CAN.KDVN.FL.A.0008.210518T2200Z-210518T0150Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 PM CDT Mon May 17 2021
The Flood Watch is cancelled for
the La Moine River at Colmar
and has been replaced with a Flood Warning.
* At 7:45 PM CDT Monday the stage was 17.9 feet.
* Flood stage is 20.0 feet.
* Forecast...Flood stage may be reached late tonight.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
SheetsWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at May 16, 6:32 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 16, 6:32 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 632 PM CDT Sun May 16 2021 ...00Z AVIATION UPDATE... .SYNOPSIS... Issued at 245 PM CDT Sun May 16 2021 As of 230 PM, light to moderate rain was moving into portions of southeast Iowa and northeast Missouri. This area of precip was associated with a corridor of 700mb warm air advection and frontogenesis. There have been occasional lightning strikes this afternoon as far north as the Kirksville area. The rain will continue to lift to the northeast through the late afternoon and early evening, reaching the Quad Cities area between 4 to 6 PM. Temps across the region were in the mid to upper 60s, and dewpoints have been edging up into the mid/upper 50s on steady SE surface winds. && .SHORT TERM...(This Evening through Monday) ISSUED AT 245 PM CDT Sun May 16 2021 This Evening through Monday The right entrance region of an upper jet streak and a diffuse shortwave trough will spread large scale ascent over eastern Iowa and northwest Illinois this evening and tonight. A SSE 850mb low- level jet will push near 9 g/kg mixing ratios into a zone of convergent flow along an elevated warm front draped across the area. The persistent moisture advection and aforementioned upper forcing will result in widespread rainfall tonight into Monday morning. Elevated instability of a few hundred J/kg could support isolated thunder; however, the stronger storms are expected to remain well south of the CWA, down across central Missouri. PWATs up to 1.50 inches will make this system an efficient rainfall producer with 1-2" possible along/south of I-80. The heaviest amounts are expected in areas along and south of highway 34, where there is a better chance for embedded convective elements and heavier rainfall rates. It still appears there will be a sharp cutoff along the northern edge of the steadier precip, which is likely to set up near or north of the highway 30 corridor. On Monday, a convectively induced vorticity max tracking northeastward out of Kansas and Missouri could bring another round of heavier rain to parts of the southern and eastern forecast area, especially east of the Mississippi River and south of highway 30. Elsewhere, scattered showers will linger through the day. Widespread clouds, east winds, and periods of rain will hold temps into the upper 60s on average. Uttech .LONG TERM...(Monday Night through Sunday) ISSUED AT 245 PM CDT Sun May 16 2021 A warming trend through the week with an active weather pattern. Although there is a daily risk of rain, there will be many dry hours as well. Monday night into Tuesday Assessment...medium to high confidence The storm system will slowly move east across Illinois and into the Ohio Valley. A widespread light to moderate rainfall is expected across the area with a fairly sharp cutoff in precipitation across the highway 20 corridor. The better rain chances are south of I-80 but most areas should see some measurable rainfall. Cloud cover and precipitation raises questions regarding how warm it will get on Tuesday. There is a distinct possibility that highs may only be in the 60s across most of the area. Tuesday night through Sunday Assessment...low to medium confidence The overall upper air pattern will be changing as the deep upper level low in the desert southwest moves into the Plains. An upper level high is forecast to develop over the southeast CONUS which will help open up the Gulf and push warmer and more humid air into the Midwest. As a result there will be a risk of rainfall in each period from Tuesday night through next Sunday. However after Wednesday the precipitation is expected to become more scattered in nature which will allow many hours of dry weather each day. The Tuesday storm system will dissipate over the Ohio Valley Tuesday night with another system moving through the area Wednesday into Wednesday night. After Wednesday night weak upper level disturbances moving through in the flow aloft will help generate a daily risk of precipitation through next weekend. The precipitation will have a diurnal cycle to it with afternoons and evening being favored for showers and thunderstorms. As mentioned earlier the model consensus has a risk of rain in each period from Tuesday night through Sunday but there will be periods of dry weather. Right now the model consensus has chance pops Tuesday night, chance to likely pops Wednesday, chance pops Wednesday night and chance to likely pops on Thursday. Starting Thursday night and continuing through Sunday the model consensus has slight chance to chance pops at night with chance pops during the day. While any location has the potential to see rainfall, right now the higher pops are favored for areas west of the Mississippi. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) ISSUED AT 631 PM CDT Sun May 16 2021 Light rain will gradually overspread most of the terminals this evening, causing conditions to deteriorate to IFR between 07Z and 10Z. The DBQ terminal is likely to see conditions lowering to just MVFR. Little change is expected through Monday as a wave moves along a stalled front to the south, keeping MVFR to IFR conditions in place with periods of light rain, drizzle and low ceilings through the day. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...08 AVIATION...Sheets
Hazardous weather outlook, May 16, 4:12 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 412 PM CDT Sun May 16 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-172115- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 412 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Isolated thunderstorms are possible late this afternoon and overnight over far southeast Iowa, northeast Missouri and west central Illinois. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A warm, wet weather pattern will remain in place through the upcoming weekend, with a chance for thunderstorms daily. It's too early to determine the threat for severe weather. However, some areas could see significant rainfall, and flooding could become a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. DLS
Nearby
River Flood Watches in Illinois, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.